Share Facebook
Crohn's Disease Forum » General IBD Discussion » Nausea/Vomiting with Crohn's.


10-27-2012, 10:47 AM   #1
keefy
 
Join Date: Oct 2012
Nausea/Vomiting with Crohn's.

Hi there, I'm new to the forum. I have been diagnosed with Crohn's for the past 2 years, I am about a week away from getting on the Humira drug, I have had a flare-up for about the last 6 months. However I have had a very on/off problem with Nausea and vomiting with Crohn's. I normally get it mid-morning and in the afternoon - it is normally when I can feel movement in my bowels, and then have the need to go, but once I have been I can be sat there and then the Nausea comes straight after. This obviously as the issue of me loosing (more!) weight and just feeling really run down.

It is as if it is the feeling of movement which causes the nausea. I get it even worse if I am in social situation, especially where food is concerned, I do tend to steer clear of those types of situations - and although I in myself do not feel nervous or uncomfortable in those situations, as soon as food is put in front of me it brings on the nausea - I am thinking I am just getting into a bad cycle, and assume it's going to happen next time.

I am trying not to put to much hope in to the Humira drug, but it would be so nice to have a break from the day-to-day problems of Crohn's.

So my question is - does anyone have similar problems with vomiting/nausea, and also any advice on how to combat it? I understand everyone is different and crohns effects people differently, but any help or advice would be very appreciated :-).

P.S. It would be great to make some 'Crohns-y' friends, as I don't have a very active support group where I live - and I know no one with Crohn's.
10-27-2012, 02:27 PM   #2
madferrit
 
madferrit's Avatar
 
Join Date: Jun 2012
Location: United Kingdom

My Support Groups:
Hi keefy sorry to hear your not feeling too well.
I know most of us have experienced nausea or vomiting at some point through our disease.
Strong smells used to set me off i couldnt stand anything with a pungent aroma- dven washing powder made me vomit, even now i cant use that brand ugh!

I do think anemia can cause this especially the loss of appetite. It even changed the taste of food and drink for me. When i have diarrhea i also suffer with sickness.
It must be part of our immune system evacuating everything because it believes there are germs present such as when we catch gastroentiritis or food poisoning. Plus there could be narrowing and swelling so the food doesnt pass through normally.
Please make sure you get check ups often. Have you had a colonoscopy or endoscopy recently? Hopefully the Humira will help settle your symptoms. Just try to stick to bland, easy to digest foods and get plenty of liquid going in as you will dehydrate easily.

You'll meet loads of people on here. Everyone is very friendly & helpful and we all know exactly how you feel.

Just to add you can get anti nausea meds from your doctor to help combat the attacks- ifs worth asking

Last edited by madferrit; 10-27-2012 at 02:29 PM. Reason: more info
10-27-2012, 04:07 PM   #3
Cupcake
 
Cupcake's Avatar
 
Join Date: Feb 2012
Location: Philadelphia / Louisville, KY, Pennsylvania
I have Esophaegal and upper GI crohns and I have constant nausea and vomiting.
10-27-2012, 04:38 PM   #4
shamrock15
Forum Monitor
 
Join Date: Apr 2011
Location: ottawa, Ontario

My Support Groups:
My nausea and vomiting were associated with strictures in my bowels, and were only brought under control by either IV steroids or surgery. Hopefully it will settle down enough for you to try the Humira. I haven't had issues at all since I started Remicade, and I know that they work in very similar ways. Fingers crossed!
10-28-2012, 12:41 AM   #5
Susan2
Senior Member
 
Susan2's Avatar
 
Join Date: Dec 2011
Location: Geelong, Victoria, Australia

My Support Groups:
· Stoma
When I think back to right through my teenage years (a long time ago!) I remember that I used to be nauseous and then vomit quite often, seemingly without any cause. I hid it from my parents because I didn't want to worry them about something that didn't really seem important.

Now I wonder whether that was the beginning of my Crohn's symptoms. In my early 20s I started getting shocking pain in my gut and vomitted as much from the pain as anything else. That was when I started to try to find out what was wrong - a search that took me many years.
10-28-2012, 11:07 AM   #6
orangeleprechaun28
 
Join Date: Jun 2012
Location: Virginia
I'm sorry that you're not feeling well. I hope Humira helps you. I'm currently in the same boat and am being taken off all maintenance drugs to get some testing done for an official diagnosis. I have nausea like you stated but I don't get the vomitting. I think it's because I changed my diet to be restricted. Because of this, I've had to treat pain/nausea on my own. A couple things that help the nausea is ginger, ginger candies, etc. I've also found that sea-sickness wrist bands help. I don't wear them all the time, but it helps if I'm trying to sleep or the nausea gets really bad. My GP also gave me some anti-nausea pills that help. I hope this helps you out but more-so, I hope the Humira helps so you don't need to worry about all that.
10-28-2012, 01:23 PM   #7
acheallova
Forum Monitor
 
acheallova's Avatar
 
Join Date: Sep 2012
Location: Clark, Wyoming
N/v is a very common part of our disease. I've had it for years ( being undiagnosed) and been called anorexic/bulimic b/c of it. I have to take meds to help lessen it, but doesn't always even touch it. I've been awaken every night not only from pain but nausea. Ugh......insomnia, pain, d, severe nausea ( all blood) and weight loss. Like was mentioned, ginger is great in addition to a script if you can get one, ensure /boost helps ( nutritional needs n less n/v urges), bland diet is great as well. Even though we don't want to admit it, stress has a tremendous influence on nausea too. Really hope you get to feeling better. Better spirits is what you'll find on here. Absolutely wonderful people, stories and support. Best wishes to you. - hugs-
__________________
Angel
Meds: Entocort® Protonix®
Zithromax ® Cymbalta®
Clofazamine Divigel®
Rifampin Nystatin
Diflucan®
Zofran®
Percocet®
Valium®
Probiotics
Vitamin B complex
Vitamin D
Been on: Cipro® Vancomycin® Phenergan®(allergy)
Flagyl® Dilaudid® Biaxin®(allergy)
10-29-2012, 10:55 AM   #8
gemarie
 
gemarie's Avatar
 
Join Date: Sep 2012
Location: Wales, United Kingdom
I have had nausea while i was first properly ill with it (before diagnosis) and it did seemt o be brought on not only by eating but the smell of food alone, in a similar way to how you described your symptoms. I have never actually vomitted but the feeling is awful, as im sure you know. With meds and general improvement of health this stopped. It has come back again though which I am waiting to see GP about, I have had no change in meds (I take azathioprine) and although I had the flu jab 3 weeks ago or so, I am not convinced it is the reason for such a dip in health. ALl the best with your meds, it always seems to happen in phases with me, giving me some good periods of very few symptoms. Hopefully you can find yourself in that place, or a better one
10-29-2012, 11:10 AM   #9
Mia E
Senior Member
 
Mia E's Avatar
 
Join Date: Mar 2012
Location: United Kingdom
my symptoms started with nausea and vomitting and like shamrock it was because of a narrowing in my bowel that had to be fixed with surgery.

Get it checked out!! i found especially that moving made me unwell, so i would sit after eating and began to dread walking anywhere at all, as it always led to me throwing up in the corner of a street or in the public toilets of a bus station. I became so paranoid thinking people thought i was a drunk!!

hugs x
__________________
-april 2012-diagnosed crohns- only after surgery (resection terminal ileum,ileocecal valve,appendix & cecum)

for me crohns is not cool
10-29-2012, 11:43 AM   #10
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
My nausea and vomiting is associated with frequent trips to the bathroom. I think it's the dehydration from relieving bowels so constantly that causes my nausea and vomiting sensations. I try to calm it with some ginger tea.

Occasionally there are periods where if I feel bloated, I wont be nauseous, but I will have the urge to vomit. But those are a little more rare and typically during the first week of prednisone treatment because it makes me constipated when I first start the medication.


I am also pretty much alone in my support and don't know anyone personally with crohn's so if you ever like to chat or feel like venting go ahead and PM me.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

Reply

Crohn's Disease Forum » General IBD Discussion » Nausea/Vomiting with Crohn's.
Thread Tools


All times are GMT -5. The time now is 12:26 PM.
Copyright 2006-2017 Crohnsforum.com